Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 18, NWS Shreveport, LA

October 18, 2006Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Oct 18, 2006, 8:10 PM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2006, 8:10 PM CDT (01:10 UTC)
Expired
Oct 19, 2006, 12:15 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Grant Parish, LA, LaSalle Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 18, 10:10 PM CDTFLASH FLOOD6 Ese Montgomery, LAHIGHWAY 1240 CLOSED DUE TO HIGH WATER.SEVERAL SMALL PARISH ROADS CLOSED BY HIGH WATER.
Oct 18, 10:30 PM CDTFLASH FLOOD1 N Olla, LAHIGHWAY 127 CLOSED DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 120 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 190118
FFWSHV
LAC043-059-190515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CDT WED OCT 18 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1215 AM CDT

* AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A NEARLY 40 MILE WIDE BAND OF SHOWERS AND THUNDERSTORMS PRODUCING
  HEAVY RAINFALL ACROSS GRANT AND LA SALLE PARISHES. THE RAIN BAND
  EXTENDED TO THE SOUTHWEST INTO EAST TEXAS AND ADDITIONAL RAIN
  WILL DEVELOP AND TRAIN OVER THE PARISHES...PRODUCING ONE TO TWO
  INCHES RESULTING IN FLASH FLOODING. THE SHOWERS AND THUNDERSTORMS
  WERE MOVING TO THE NORTHEAST AT 40 MPH.
  
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JENA
  COLFAX...DRY PRONG...GEORGETOWN...OLLA...AND AREAS AROUND LAKE IATT
  AND LOCATIONS NEAR BAYOU RIGOLETTE.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...BAYOUS...
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3135 9205 3149 9220 3140 9260 3170 9287
      3170 9263 3179 9261 3179 9236 3192 9230
      3193 9201 3135 9202 3134 9207

$$

06
1 follow-up statement
000 
WGUS74 KSHV 190445
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT WED OCT 18 2006

LAC043-059-190515-
GRANT LA-LA SALLE LA-
1127 PM CDT WED OCT 18 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR LA 
SALLE AND GRANT PARISHES IN NORTH CENTRAL LOUISIANA...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A WIDE BAND OF SHOWERS AND THUNDERSTORMS...ABOUT 50 MILES
WIDE...PRODUCING HEAVY RAINS AND FLASH FLOODING. THE SHOWERS AND
THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 40 MPH. THE 
THUNDERSTORMS
WERE DEVELOPING AND SPREADING OVER THE SAME GENERAL AREAS THAT HAD
PREVIOUS HEAVY RAINS AND FLOODING EARLIER IN THE WEEK. SEVERAL PARISH
ROADS HAVE BEEN FLOODED AND REMAIN CLOSED IN GRANT PARISH INCLUDING
HIGHWAY 1240 NEAR US 71 AND LAKE NANTACHIE...AND IN LA SALLE PARISH
HIGHWAY 127 NORTH OF OLLA.

IN GRANT PARISH 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...BAYOUS... 
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAKES IN THE 
WARNED AREA WILL CONTINUE TO RISE AND NEARBY HOMES MAY BE AFFECT 
LATER DURING THE NIGHT.

WHEN TRAVELING...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER 
TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED 
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY OR THE ROADWAY MAY HAVE BEEN WASHED OUT. 
REMEMBER TURN AROUND DONT DROWN.

LAT...LON 3135 9205 3149 9220 3140 9260 3170 9287
      3170 9263 3179 9261 3179 9236 3192 9230
      3193 9201 3135 9202 3134 9207

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 3:28 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Oct 18, 3:28 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT WED OCT 18 2006

.DISCUSSION...

HERE WE GO AGAIN. WILL ISSUE A FLASH FLOOD WATCH FOR THE SAME
AREAS THAT RECEIVED EXCESSIVE RAINFALL ON MONDAY. LOTS OF
CONVECTION SOUTH OF AREA ALREADY. WITH STRONG COLD FRONT
APPROACHING FROM OK AND N TX...WITH POST FRONTAL PRECIP EXPECTED
TO DEVELOP AS WELL TONIGHT...A COUPLE ROUNDS OF PRECIPITATION MAY
AFFECT THE WATCH AREA. ELSEWHERE THE GFS AND ETA DEVELOP A SWATH
OF POST FRONTAL RAIN TONIGHT FROM TX TO AR THAT COVERS PART OF OUR
NW CORNER OVERNIGHT...AND SINCE THEY HAD 4 INCH RAINS
MONDAY...WE WILL HIGHLIGHT THAT RAIN UP THERE AS BEING POSSIBLY HEAVY
AT TIMES TOO...BUT NOT ENOUGH TO BE PROBLEMATIC HOPEFULLY.

BACK TO THE WATCH...IT WILL EXTEND FROM FARMERVILLE LA TO
NACOGDOCHES TX AND SOUTHWARD. THIS IS PROBABLY A LARGER
AREA...THAT IS...FURTHER NORTH...THAN IT NEEDS TO BE...BUT SUCH IS
THE NATURE OF A WATCH...AND IT WILL BE BETTER TO OVERSIZE THE AREA
THAN UNDERSIZE IT. OF COURSE THE BEST THING WOULD BE FOR EXCESSIVE
RAIN AND FLOODING TO NOT MATERIALIZE AT ALL IN OUR CWA.

THE RAIN EVENT WILL TAPER OFF MOSTLY BETWEEN SUNRISE AND NOON
THURSDAY...BUT WILL PROVIDE A LITTLE LEEWAY AND EASE BY EXTENDING
WATCH UNTIL 4 PM PACKAGE THURSDAY AFTERNOON.

CHILLY TEMPS MOVING IN BEHIND THE FRONT WILL PROBABLY CAUSE
SEVERAL LOCATIONS TO SEE TEMPERATURE DROPS DURING THE DAY
TOMORROW. TRIED TO REFLECT THIS IN TEMP GRIDS. CHILLY MORNING
FRIDAY. ASIDE FROM A BRIEF RAIN EVENT SATURDAY NIGHT AND EARLY
SUNDAY...WEATHER WILL BE FAIR AND DRY FOR MUCH OF THE REMAINDER OF
THE FORECAST. 17

&&

.AVIATION...

SCT CU FIELD HAS NOT DEVELOPED TO THE EXTENT THIS AFTERNOON AS
PREVIOUSLY THOUGHT. CONVECTION THAT ORIGINATED ALONG THE SE TX/S LA
COAST HAS SLOWLY ADVECTED NNEWD THIS AFTERNOON. DO NOT EXPECT
THIS ACTIVITY TO IMPACT THE TAF SITES THIS EVENING EXCEPT FOR LFK.
SSW WINDS AT 5-10 KTS WILL CONTINUE AREAWIDE AHEAD OF A COLD FRONT
THAT HAS REACHED FAR SE OK AS OF 20Z. EXPECT CONVECTION TO DEVELOP
ALONG THE FRONT ITSELF...AND SLOWLY SPREAD E WHILE ORGANIZING INTO
A LINEAR SQUALL LINE...AFFECTING THE E TX TAF SITES /TYR/GGG/ BY
05Z. CONVECTION WILL BECOME MORE WIDESPREAD ACROSS THE REMAINDER
OF THE REGION AFTER 6Z...PRODUCING MVFR/IFR CIGS BEYOND 10Z. 02

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  65  45  73 /  70  50   0   0
MLU  65  67  44  70 /  70  70   0   0
DEQ  58  60  34  73 /  70  40   0   0
TXK  57  60  43  73 /  70  40   0   0
ELD  60  63  41  72 /  70  70   0   0
TYR  56  62  43  74 /  70  40   0   0
GGG  57  64  41  74 /  70  40   0   0
LFK  62  66  46  76 /  70  50   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...AND WINN.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
     SHELBY.

&&

17/02
Hazardous weather outlook, Oct 18, 12:00 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED OCT 18 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED OCT 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

WHILE MOISTURE FROM THE GULF RETURNS TO THE AREA...THERE IS A STRONG
COLD FRONT APPROACHING FROM THE NORTHWEST. COMBINED WITH UPPER LEVEL
ENERGY...SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ACROSS THE FOUR
STATE AREA. RAIN MAY BE HEAVY AT TIMES. THERE IS POTENTIAL FOR FLASH
FLOODING TONIGHT AND THURSDAY SOUTH OF A LINE FROM NACOGDOCHES TEXAS
TO FARMERVILLE LOUISIANA...MAINLY DUE TO THE CONDITIONS LEFT BEHIND
BY THE EXCESSIVE RAINFALL EVENT OF MONDAY.  ALSO...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MOST OF THE FOUR STATE
AREA...WITH DAMAGING WINDS AND HAIL POSSIBLE IN THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE BUT DIMINISH ACROSS
LOUISIANA AND EAST TEXAS THURSDAY MORNING...AS THE FRONT CONTINUES
ITS PROGRESSION. SEVERE STORMS AND FLOODING POTENTIAL WILL PERSIST
AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 12:13 AM CDTFlash Flood WarningSHVGrant, LaSalle, Natchitoches6 hr
Oct 19, 5:15 AM CDTFlash Flood WarningSHVCaldwell, Winn4 hr
Oct 19, 6:12 AM CDTFlash Flood WarningSHVGrant, LaSalle, Natchitoches4 hr
Oct 19, 6:53 AM CDTTornado WarningSHVLaSalle37 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.